Nov 28, 2008
Dr. DeJesus My new doctor changed my meds back in February he felt my regimen was a little unconventional.I was on Viramune,Sustiva, and Videx. This reg kept my counts at undectectable and CD4 was always over 800. He replaced the Videx with the Isentress and since then my count average about 720. is this a sign that its not working for me. The old regimen was put together for me by a Dr. NY CSS who is now into research. I am a little nervous since I think my count went down by 140 over the last six months. The Lipo have not reversed any. My butt is still skinny and it hurts when I sit. This was his reason for the change he said the LIPO effect would be reduced. Am I worrying for nothing is it possible I can some of my but back after being on the same reg for 10 years
Thanks Leon NYC NY
| Response from Dr. DeJesus
The regimen that you were on Viramune, Sustiva and Videx it is very unconventional, and although it has worked for you for so many years, there is no data on the long term effects of that combination. So I can see why your new doctor wanted to change your meds, especially if you are having lipoatrophy.
You did not mention if you took other medications in the past, which make difficult to answer your question. Reversion of lipoatrophy is difficult after it has been established, and the best we can hope for, after changing medications, is that it does not get worse.
Isentress should be a very good substitute for Videx in the setting that you described, but perhaps other options can be considered depending on your past ARV exposure and resistance. By the way, taking Viramune and Sustiva today remains highly unconventional and perhaps not recommended.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.